Alert archive / Nevada / Red Flag Warnings in 2007

Red Flag Warning 18, NWS Elko, NV

August 5, 2007

NWS Elko, NV issued this red flag warning at Aug 5, 2007, 2:45 AM PDT. It took effect at Aug 5, 2007, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2007, 2:45 AM PDT (09:45 UTC)
In effect from
Aug 5, 2007, 11:00 AM PDT
Expired
Aug 5, 2007, 8:07 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 050945
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
245 AM PDT SUN AUG 5 2007

NVZ452-454-051045-
/O.CAN.KLKN.FW.A.0015.070805T1900Z-070806T0500Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
CENTRAL LANDER AND EUREKA COUNTIES-
245 AM PDT SUN AUG 5 2007

...FIRE WEATHER WATCH IS CANCELLED FOR TODAY FOR GUSTY WINDS AND 
LOW RELATIVE HUMIDITIES...

THIS FIRE WEATHER WATCH CANCELLATION IS FOR THE FOLLOWING FIRE
WEATHER ZONES:
 
452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES
454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50
 
THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELED THE FIRE WEATHER 
WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TODAY ACROSS
ELKO COUNTY AND NORTHERN LANDER AND EUREKA COUNTIES. WINDS ARE
STILL EXPECTED TO INCREASE IN THE LATE MORNING AND AFTERNOON HOURS
ACROSS PORTIONS OF FIRE WEATHER ZONES 452 AND 454 TODAY. THESE
WINDS...COMBINED WITH LOW RELATIVE HUMIDITIES MAY CREATE SOME
HAZARDOUS FIRE WEATHER CONDITIONS. HOWEVER...THESE WINDS ARE NOT
EXPECTED TO BE BOTH PROLONGED AND WIDESPREAD. THE AREA AT MOST
RISK FOR GUSTY WINDS IS THE NORTHWESTERN PORTION OF ELKO COUNTY.

$$

NVZ451-060400-
/O.UPG.KLKN.FW.A.0015.070805T1900Z-070806T0500Z/
/O.NEW.KLKN.FW.W.0018.070805T1800Z-070806T0400Z/
HUMBOLDT COUNTY-
245 AM PDT SUN AUG 5 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING ACROSS NORTHWEST NEVADA FOR LOW RELATIVE HUMIDITIES 
AND GUSTY WINDS...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

451 - HUMBOLDT COUNTY

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

DISCUSSION...A TROUGH OF LOW PRESSURE IS MOVING INTO THE WEST 
COAST AND BRUSHING NORTHWESTERN NEVADA. SOUTHWEST WINDS OF 15
TO 25 MPH WITH GUSTS AROUND 35 MPH ARE EXPECTED LATE THIS MORNING
THROUGH THIS EVENING. IN ADDITION...ISOLATED DRY THUNDERSTORMS
ARE EXPECTED. THIS COMBINATION OF GUSTY WINDS...LOW RELATIVE
HUMIDITIES AND ISOLATED DRY THUNDERSTORMS...ARE EXPECTED TO RESULT
IN HAZARDOUS FIRE WEATHER CONDITIONS ACROSS HUMBOLDT COUNTY TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND 
WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ455-457-060400-
/O.NEW.KLKN.FW.W.0018.070805T1800Z-070806T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
245 AM PDT SUN AUG 5 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING ACROSS CENTRAL NEVADA FOR PERIODS OF GUSTY WINDS AND 
LOW RELATIVE HUMIDITIES ALONG WITH AREAS OF SCATTERED DRY 
THUNDERSTORMS...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
      EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING FOR PERIODS OF GUSTY WINDS AND LOW RELATIVE
HUMIDITIES ALONG WITH AREAS OF SCATTERED DRY THUNDERSTORMS.

A TROUGH OF LOW PRESSURE IS MOVING INTO THE WEST COAST. STRONG 
WINDS ALOFT ARE EXPECTED TO MIX DOWN TO THE SURFACE LATE THIS
MORNING INTO THE AFTERNOON TO COMBINE WITH LOW RELATIVE
HUMIDITIES. AS THE STRONG JET MOVES OVER CENTRAL NEVADA IN THE
AFTERNOON AND EVENING HOURS...THE THREAT OF SCATTERED DRY
THUNDERSTORMS WILL INCREASE. THUNDERSTORM ACTIVITY IS EXPECTED TO
GRADUALLY DRIFT SOUTHEAST THROUGH THE EVENING HOURS...AND DIMINISH
LATER IN THE EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND 
WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ROOD
2 follow-up statements
000 
WWUS85 KLKN 052117
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
217 PM PDT SUN AUG 5 2007

NVZ455-457-060400-
/O.CON.KLKN.FW.W.0018.000000T0000Z-070806T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
217 PM PDT SUN AUG 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING 
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY 

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

A TROUGH OF LOW PRESSURE IS MOVING THROUGH NORTHWEST NEVADA. SOUTHWEST
WINDS OF 10 TO 20 MPH WITH GUSTS AROUND 35 MPH WILL CONTINUE THROUGH
LATE THIS EVENING WITH RELATIVE HUMIDITIES BETWEEN 10 TO 15 PERCENT.
SCATTERED DRY THUNDERSTORMS ARE NO LONGER EXPECTED ACROSS CENTRAL
NEVADA THIS AFTERNOON WITH DRIER AIR MOVING INTO THE AREA EARLIER
THAN PREVIOUSLY EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND
WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ451-060400-
/O.CON.KLKN.FW.W.0018.000000T0000Z-070806T0400Z/
HUMBOLDT COUNTY-
217 PM PDT SUN AUG 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

451 - HUMBOLDT COUNTY

A TROUGH OF LOW PRESSURE IS MOVING THROUGH NORTHWEST NEVADA. SOUTHWEST
WINDS OF 15 TO 20 MPH WITH GUSTS AROUND 35 MPH WILL CONTINUE
THROUGH LATE THIS EVENING WITH RELATIVE HUMIDITY VALUES AROUND 10
PERCENT. IN ADDITION...ISOLATED DRY THUNDERSTORMS ARE EXPECTED TO 
CONTINUE ACROSS NORTHWESTERN HUMBOLDT COUNTY THROUGH LATE THIS AFTERNOON.
GUSTY WINDS...COMBINED WITH LOW RELATIVE HUMIDITY AND ISOLATED DRY
THUNDERSTORMS WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS INTO
THIS EVENING ACROSS HUMBOLDT COUNTY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND
WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TT
000 
WWUS85 KLKN 060307
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
807 PM PDT SUN AUG 5 2007


NVZ451-455-457-060415-
/O.CAN.KLKN.FW.W.0018.000000T0000Z-070806T0400Z/
HUMBOLDT COUNTY-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
807 PM PDT SUN AUG 5 2007

...RED FLAG WARNING IS CANCELLED FOR THIS EVENING FOR GUSTY WINDS 
LOW RELATIVE HUMIDITIES AND SCATTERED DRY THUNDERSTORMS...

THIS RED FLAG WARNING CANCELLATION IS FOR THE FOLLOWING FIRE
WEATHER ZONES:

451 - HUMBOLDT COUNTY
455 - WHITE PINE COUNTY
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
      EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING WHICH WAS IN EFFECT UNTIL 900 PM THIS EVENING. WINDS HAVE 
DIMINISHED BELOW 30 MPH ACROSS THE REGION...AND THE DRY AIR MOVING
INTO THE REGION HAS ENDED THE THREAT OF SCATTERED DRY 
THUNDERSTORMS.

$$

ROOD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 5, 2:43 AM PDT, 2 minutes earlier.

Area forecast discussion, Aug 5, 2:43 AM PDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
243 AM PDT SUN AUG 5 2007

.SYNOPSIS...A LOW PRESSURE CENTER MOVING INTO THE REGION TODAY WILL
BRING GUSTY WINDS AND THE THREAT OF THUNDERSTORMS...WHICH WILL
RETURN ACROSS EASTERN NEVADA MONDAY AFTERNOON. THE REMAINDER OF NEXT
WEEK IS EXPECTED TO BE STORM-FREE AS SOUTHWESTERLY FLOW BRINGS DRIER
AND MORE STABLE AIR TO THE REGION. &&

.SHORT TERM...A 100KT JET IS PROGGED TO MOVE OVER THE CWA TODAY...
WITH SURFACE WINDS BECOMING GUSTY OVER MUCH OF THE REGION AS THE
STRONG UPPER LEVEL WINDS BEGIN TO MIX TO THE SURFACE. INCREASING
CLOUDS ASSOCIATED WITH CONVECTION WILL LIMIT SOME OF THE MIXING...
PARTICULARLY OVER NE NEVADA.

IN ADDITION...THE LEFT FRONT QUAD OF THE JET AND A VORT MAX WILL
MOVE OVER NW NEVADA THIS MORNING AND EARLY AFTERNOON FOR THE THREAT
OF MAINLY ISOLATED THUNDERSTORMS OVER THIS AREA.

OF BIGGER CONCERN IS THE RIGHT REAR QUAD AS IT MOVES OVER CENTRAL
NEVADA LATER THIS AFTERNOON. ALTHOUGH PWS ARE ONLY ABOUT 0.4 THE
STRONG JET MOVING OVER THE AREA AND ASSOCIATED VORT FEATURE MAY BE
ENOUGH TO FIRE OFF SCATTERED THUNDERSTORMS. THE RIGHT REAR QUAD OF
THE JET IS EXPECTED TO BE OVER THE CENTRAL HIGHLANDS OF NORTHERN
NYE COUNTY IN THE AFTERNOON...AND DRIFT SOUTHEAST INTO THE EVENING
HOURS...SPREADING OVER THE SOUTHEAST PORTION OF NORTHERN NYE COUNTY
AND INTO WHITE PINE COUNTY.

SKIES ARE EXPECTED TO SCATTER OUT LATER THIS EVENING. THE THREAT OF
ISOLATED THUNDERSTORMS WILL RETURN TO EASTERN NEVADA MONDAY...
HOWEVER NOT EXPECTING AS MUCH CONVECTIVE ACTIVITY.  ROOD

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY. TROF AXIS ALONG WEST
COAST WILL KEEP DRY AND STABLE SOUTHWEST FLOW OVER CWA THROUGH THE
PERIOD. LIS APPROACH ZERO EXTREME NORTHERN ELKO COUNTY MID
WEEK...BUT WILL HAVE NO MENTION OF TSTMS AS LIMITED AMOUNT OF
MOISTURE AVAILABLE. TEMPERATURES WILL SIT AROUND IF NOT JUST
SLIGHTLY ABOVE NORMAL THROUGH THE WEEKEND. LITTLE CHANGE FROM
PREVIOUS FORECAST. HARMER

.AVIATION...ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY ACROSS
NORTHERN AND CENTRAL NEVADA. ON MONDAY THUNDERSTORMS WILL BE
LIMITED TO EXTREME EASTERN NEVADA. &&

.FIRE WEATHER...GUSTY WINDS AND LOW RHS ARE EXPECTED TO CREATE
HAZARDOUS FIRE WEATHER CONDITIONS OVER NORTHWEST NEVADA TODAY...
WITH A SLIGHT CHANCE OF DRY THUNDERSTORMS IN THIS AREA AS WELL.
HAVE ISSUED A RED FLAG WARNING FOR HUMBOLDT COUNTY TODAY. DROPPED
THE FIRE WEATHER WATCH FOR ZONES 452 AND 454 FOR TODAY. THERE WILL
LIKELY BE PORTIONS OF THESE ZONES THAT REACH HAZARDOUS FIRE WEATHER
CONDITIONS...ESPECIALLY OVER NORTHWESTERN ELKO COUNTY...HOWEVER
THESE CONDITIONS ARE NOT EXPECTED TO COVER THE MAJORITY OF THE
ZONES. INCREASING CLOUDS MAY ALSO INHIBIT SOME OF THE STRONG WINDS
ALOFT FROM MIXING TO THE SURFACE LATER IN THE AFTERNOON.

WILL LIKELY SEE A MIXED BAG OF WEATHER OVER ZONES 455 AND 457
TODAY. TO BEGIN WITH...RELATIVE HUMIDITIES ARE EXPECTED TO LOWER
BELOW 15% LATER THIS MORNING WHILE AT THE SAME TIME WINDS ARE
EXPECTED TO INCREASE...WITH GUSTS REACHING INTO THE LOWER TO
MID 30 RANGE. BY THE AFTERNOON...THE RIGHT REAR QUAD OF THE JET IS
EXPECTED TO BE OVER THE CENTRAL HIGHLANDS OF NORTHERN NYE COUNTY...
SPREADING OVER THE SOUTHEAST PORTION OF NORTHERN NYE COUNTY AND INTO
WHITE PINE COUNTY BY THE EVENING. UNDER THIS PORTION OF THE JET...
STRONGER CONVECTION WILL BE POSSIBLE WHICH MAY RESULT IN SCATTERED
THUNDERSTORM ACTIVITY. HAVE ISSUED A RED FLAG WARNING FOR ZONES 455
AND 457 FOR THE COMBINATION OF A COUPLE HOURS OF GUSTY WINDS AND LOW
RELATIVE HUMIDITIES AS WELL AS THE THREAT OF SCATTERED DRY
THUNDERSTORMS.

WINDS ARE EXPECTED TO STAY BELOW CRITICAL LEVELS NEXT WEEK...
HOWEVER LINGERING ISOLATED DRY THUNDERSTORMS WILL REMAIN OVER
EASTERN NEVADA MONDAY AFTERNOON AND EVENING BEFORE A DRIER
SOUTHWESTERLY FLOW GREATLY REDUCED THE THREAT OF CONVECTION NEXT
WEEK. ROOD &&

.LKN WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING IS IN EFFECT FOR FWZ 451 455 AND 457 TODAY.

Nearby

Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.